Hail, Bingham
- When
- May 11, 1:45 PM MST to 1:53 PM MST
- Where
- Bingham County, Moreland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.217, -112.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 11, 1:45 AM MST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 245 AM MDT WED MAY 11 2005 .DISCUSSION...TODAY THROUGH FRIDAY NIGHT...LATEST WATER VAPOR IMAGERY SHOWS THE CLOSED UPPER LEVEL LOW OVER SALT LAKE CITY THIS MORNING WITH WRAP AROUND/EASTERLY FLOW BRINGING IN WIDESPREAD LIGHT TO MODERATE RAIN FROM WY INTO EASTERN IDAHO. ETA 12 MODEL OF CHOICE WITH THE REST OF THE MODEL SUITE ALL IN GOOD AGREEMENT IN SLOWLY MOVING THIS LOW NE TODAY AND INTO SW WYOMING BY 00Z THU. 700MB LOW CIRCULATION SITS OVER THE SNAKE PLAIN THROUGHOUT THE DAY. CURRENT MSAS HAS A SFC TROUGH EXTENDING FROM AFTON WY NW TO IDAHO FALLS. THIS SHOWS UP WELL IN THE WIND FIELD WITH NE WINDS IN IDAHO FALLS AND SW WINDS IN POKY. THIS SFC TROUGH/CONVERGENCE AREA WILL WOBBLE AND VERY SLOWLY SAG SOUTH THROUGH TONIGHT BEFORE IT WASHES OUT ON THURSDAY. THIS COMBINED WITH THE MID AND UPPER AIR PATTERN WILL RESULT IN JUST A VERY WET/COOL DAY. PRECIP WILL BECOME SCATTERED LATER TONIGHT WITH ONE LAST ROUND OF SHOWERS COMING IN THURSDAY AFT/EVE ON THE BACK SIDE OF THE UPPER LOW...WHICH FAVORS THE SNAKE PLAIN AND EASTERN HIGHLANDS. ALL PRECIP ENDS THURSDAY NIGHT AS A 500MB RIDGE APPROACHES FROM THE WEST AND THE UPPER LOW DEPARTS. FRIDAY WILL SEE PLENTY OF SUNSHINE WITH MUCH WARMER TEMPS...JUST ABOUT SEASONAL FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 60S. DRY WEATHER CONTINUES INTO FRIDAY NIGHT. SIMOSKO IN THE EXTENDED FOR SATURDAY THROUGH WEDNESDAY...ECMWF/GFSLR/UKMET SHOW TRANSIENT UPPER RIDGE OVER AREA SATURDAY FOR WARM AND DRY CONDITIONS. NEXT PACIFIC TROUGH EXPECTED TO BREAK INLAND SOMETIME SUNDAY WITH AN ACTIVE WEST FLOW PERSISTING THROUGH THE REMAINDER OF THE FORECAST PERIOD (WEDNESDAY) AND A CONTINUATION OF CHANCE POPS AND SEASONABLE TEMPERATURES. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT WED MAY 11 2005 IDZ017>025-031-032-121200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS- UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
119 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 3 NE BLACKFOOT 43.22N 112.30W
05/11/2005 0.75 INCH BINGHAM ID TRAINED SPOTTER
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
132 PM MDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL MORELAND 43.22N 112.45W
05/11/2005 0.75 INCH BINGHAM ID TRAINED SPOTTER
&&
PANGELThe Pocatello radar (KSFX), 23 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456499.